Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 25, 2006, 7:45 PM EDT for Forsyth County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 7:45 PM EDT (23:45 UTC)
- Expired
- Apr 25, 2006, 8:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:04 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 252345
SVRRAH
NCC067-260015-
/O.NEW.KRAH.SV.W.0073.060425T2345Z-060426T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT TUE APR 25 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WINSTON-SALEM...MOVING NORTHEAST AT 40
MPH. PENNY SIZED HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALKERTOWN...SEDGE GARDEN...
KERNERSVILLE...
BELEWS CREEK...
THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED.
LAT...LON 3625 8012 3624 8004 3609 8004 3604 8014
3603 8021 3601 8022 3599 8027 3600 8032
3614 8043 3625 8044
$$
JO1 follow-up statement
000
WWUS52 KRAH 252357
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT TUE APR 25 2006
NCC067-260015-
/O.CON.KRAH.SV.W.0073.000000T0000Z-060426T0015Z/
FORSYTH NC-
757 PM EDT TUE APR 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR FORSYTH COUNTY...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR WINSTON-SALEM. THIS STORM WAS MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... THE EAST SIDE OF
WINSTON-SALEM AND KERNERSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3625 8012 3624 8004 3609 8004 3604 8014
3603 8021 3601 8022 3599 8027 3600 8032
3614 8043 3625 8044
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:40 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 25, 2:40 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT TUE APR 25 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... TONIGHT...CONVECTION CURRENTLY ACROSS CENTRAL KENTUCKY DRIVEN BY MID-LEVEL VORT ENERGY AND RR QUADRANT REGION OF DESCENDING UPPER LEVEL JET...AS WELL AS LOW-LEVEL CONVERGENCE ALONG SURFACE LOW AND ATTENDANT COLD FRONT. ALL AFOREMENTIONED FEATURES PUSH EAST...PRODUCING LARGE SCALE ASCENT ACROSS VIRGINIA AND ACROSS NORTHERN SECTIONS OF NORTH CAROLINA. INSTABILITY (ALOFT AND BL) DIMINISHES RAPIDLY FROM 06Z TO 12Z AS N/NE SURGE OF STABLE...DRIER AIR ADVECTS FROM NORTH TO SOUTH AS COLD FRONT SINKS SOUTH OF CWA BY 12Z. THIS TREND SUPPORTS THE 12Z NAM AND NGM WITH SUPPORT OF THE WRF. THE GFS WAS DISMISSED DUE TO CONSISTENT FEEDBACK PROBLEMS. HIGHEST POPS AND QPF SHIFT FROM NORTH TO SOUTH OVERNIGHT WITH ALSO DIMINISHING THUNDER THREAT AS STABLE AIR SETTLES OVER THE AREA. QPF IS EXPECTED TO BE FROM 0.25 TO 0.50 WITH HIGHER AMOUNTS NEAR 1.0 POSSIBLE ACROSS THE NORTHEASTERN COASTAL PLAIN NEAR THE VIRGINIA BORDER. LOWS TONIGHT...LOWER 50S NORTH TO LOWER 60S SOUTH. WEDNESDAY AND WEDNESDAY NIGHT...BRIEF WINDOW OF LIKELY POPS ACROSS THE SOUTH WEDNESDAY MORNING...ALONG COLD FRONT. THEN SMALL CHANCE POPS THROUGH THE REMAINDER OF THE AFTERNOON WITH SUFFICIENT 1000-850 MOISTURE AND 850 TROUGH AXIS ALONG SOUTHERN CWA. HAVE DISREGARDED GFS WITH CONVECTIVE FEEDBACK AND RESULTANT DEEPENING OF 850 LOW AND STRONGER KINEMATIC FIELDS. DIMINISHING POPS NORTH TO SOUTH DURING THE EVENING WITH POPS ENDING ACROSS THE SOUTHERN COASTAL PLAIN BY 06Z THU. CURRENT FORECAST HIGHS OF 60 TO 65 ON TRACK. LOWS WEDNESDAY NIGHT 47 TO 52. THURSDAY AND FRIDAY...RATHER IMPRESSIVE VORT MAX SWINGS THROUGH THE BASE OF 500H TROUGH THURSDAY...HOWEVER DEEP W/NW FLOW SHOULD GIVE WAY TO ONLY CLOUD...POSSIBLY A PASSING SPRINKLE ACROSS THE SOUTHERN CWA THURSDAY AFTERNOON. BELOW NORMAL TEMPERATURES UNDER BROAD UPPER TROUGH...HIGHS THURSDAY...63 TO 67....FRIDAY 68 TO 73. LOWS 45 TO 50. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT THAT THE FIRST PART OF THE WEEKEND SHOULD BE DRY OVER CENTRAL NC AS A SURFACE HIGH RIDGES DOWN THE MID ATLANTIC COAST INTO THE CAROLINAS. LINGERING COOL DRY AIR FROM THE POLAR AIRMASS SHOULD CONTINUE TO KEEP TEMPERATURES COOLER THAN NORMAL HEADING INTO THE WEEKEND. MODELS SHOW INCONSISTENCIES IN TRYING TO PHASE A CUTOFF LOW FROM THE BAJA REGION AND A NORTHERN STREAM TROUGH DIGGING INTO THE NORTHERN PLAINS AT THE START OF THE WEEKEND. GFS AND CANADIAN APPEAR QUICKEST IN SPREADING MOISTURE ATOP THE RIDGE OVER THE SOUTHERN MISSISSIPPI VALLEY AND INTO THE CAROLINAS. LAST SUCCESSIVE FOUR RUNS OF THE GFS HAVE SHOWED A SLOWING TREND...INCREASING CLOUDINESS SAT NIGHT AND RAISING THE THREAT OF PCPN SUNDAY. SUN NGT-TUE...A LOT DEPENDS ON THE MOVEMENT OF THE UPPER LOW. ALL SUGGEST SOME FORM OF A LINGERING TROUGH ALOFT TO OUR WEST TO MAINTAIN THE POTENTIAL FOR CLOUDINESS AND UNSETTLED WEATHER INTO MON AND POSSIBLY TUE. GRIDS WILL REFLECT A GRADUAL IMPROVING TREND AFTER HIGHEST CHANCES OF PCPN SUN NIGHT. && .AVIATION... A WEAK PERTURBATION IN WESTERLY FLOW ALOFT WITH PRODUCE SCT-BKN STRATOCUMULUS AND ALTOCUMULUS THIS AFTERNOON WITH BASES 4 TO 8 THSD FT AND WIDELY SCATTERED SHOWERS BRIEFLY LOWERING VSBY TO 5 MI. AS A COLD FRONT APPROACHES FROM THE NW THIS EVENING...CLOUDINESS WILL INCREASE AND SHOWERS AND TSTMS WILL BECOME MORE NUMEROUS WITH CIGS 3-5 THSD FT AND OCNL VSBY 3-5 MI. AFTER MIDNIGHT...FOLLOWING COLD FRONTAL PASSAGE...STRATUS LAYERS WILL DEVELOP IN COOL NORTHEAST FLOW NEAR THE SURFACE WITH CIGS LOWERING TO NEAR 1 THSD FT BY DAYBREAK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LOCKLEAR LONG TERM...RFG AVIATION...RFG
Hazardous weather outlook, Apr 25, 4:53 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 453 AM EDT TUE APR 25 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 453 AM EDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER CENTRAL NORTH CAROLINA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL FOR SEVERE STORMS WILL MOST LIKELY BE FROM AROUND 4 PM THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY FROM 4 PM THROUGH 9 PM. RA
In the hours before
Special weather statement, Apr 25, 5:53 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 553 PM EDT TUE APR 25 2006 NCZ038-039-073-074-083-084-252330- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND- INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 553 PM EDT TUE APR 25 2006 ...SCATTERED THUNDERSTORMS MOVING TOWARD THE WESTERN AND SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO SECTIONS OF THE WESTERN AND SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA BETWEEN 6 AND 7 PM. IT APPEARS THAT THE STRONGEST STORMS MAY AFFECT PARTS OF STANLY...ANSON AND MONTGOMERY COUNTIES. THE STORMS MAY BE ACCOMPANIED BY HEAVY RAIN...WIND GUSTS UP TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 10 MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. WSS
Special weather statement, Apr 25, 6:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 632 PM EDT TUE APR 25 2006 NCZ007>011-021>028-040>043-075>078-085-086-088-089-260045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON- WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 632 PM EDT TUE APR 25 2006 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS EVENING... A COLD FRONT SLOWLY MOVING INTO A SLIGHTLY UNSTABLE AIRMASS WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT ACROSS CENTRAL NORTH CAROLINA. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS UP TO 60 MPH AND LARGE HAIL. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IT APPEARS THAT THE STORMS WILL BE MOST ACTIVE BETWEEN 8 PM AND 12 MIDNIGHT. WHILE SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL PAST MIDNIGHT...THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
Special weather statement, Apr 25, 6:55 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 655 PM EDT TUE APR 25 2006 NCZ073-252330- STANLY- 655 PM EDT TUE APR 25 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 730 PM EDT... AT 655 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LOCUST...OR ABOUT 11 MILES SOUTHEAST OF CONCORD...MOVING EAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...OAKBORO...NORWOOD. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
Special weather statement, Apr 25, 7:42 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 742 PM EDT TUE APR 25 2006 NCZ021-260015- FORSYTH- 742 PM EDT TUE APR 25 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 815 PM EDT... AT 742 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WINSTON-SALEM...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...WALKERTOWN...AND... SEDGE GARDEN...KERNERSVILLE...BELEWS CREEK. GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.